| Catalog Number |
RF621 SMN 10464525 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00389 and 2517506-2019-00390 were filed for the same event.The customer contacted the siemens customer care center (ccc) and reported discordant falsely elevated cardiac troponin i (tni) patient results were obtained on a dimension exl 200 instrument.Siemens healthcare diagnostics headquarters support center (hsc) completed the investigation of the event.Hsc has reviewed the information provided and the instrument data.No product non-conformance was identified.The patient sample was requested be returned to the siemens technical support laboratory for evaluation.The returned sample produced a troponin value of 0.113 ng/ml which did not change when treated with the heterophile blocking pre-treatment (hbt).The data shows that the patient produces a repeatedly elevated result with the dimension exl tni assay that is not consistent with alternate non-siemens methodologies and clinical presentation of the patient.The cause of the event in is unknown.The system is operational.The device is performing within specifications.No further evaluation is required.
Event or Problem Description
A discordant, elevated cardiac troponin i (tni) result was obtained on a patient serum/plasma sample on a dimension exl 200 instrument.The result was reported to the physician(s) who questioned the result.The same sample was reprocessed on the same instrument and higher results were obtained; the higher results were not reported to the physician(s).A new sample was drawn from the same patient and processed on an alternate non-siemens instrument in an alternate facility; a lower result was obtained which was considered correct.There are no known reports of patient intervention or adverse health consequences due to the discordant tni results.